|Publisher DOI:||10.1177/1081286517726368||Title:||Variational characterization of real eigenvalues in linear viscoelastic oscillators||Language:||English||Authors:||Mohammadi, Seyyed Abbas
|Issue Date:||1-Oct-2018||Source:||Mathematics and Mechanics of Solids 10 (23): 1377-1388 (2018-10-01)||Journal or Series Name:||Mathematics and mechanics of solids||Abstract (english):||This paper proposes a new approach for computing the real eigenvalues of a multiple-degrees-of-freedom viscoelastic system in which we assume an exponentially decaying damping. The free-motion equations lead to a nonlinear eigenvalue problem. If the system matrices are symmetric, the eigenvalues allow for a variational characterization of maxmin type, and the eigenvalues and eigenvectors can be determined very efficiently by the safeguarded iteration, which converges quadratically and, for extreme eigenvalues, monotonically. Numerical methods demonstrate the performance and the reliability of the approach. The method succeeds where some current approaches, with restrictive physical assumptions, fail.||URI:||http://hdl.handle.net/11420/2828||ISSN:||1081-2865||Institute:||Mathematik E-10||Type:||(wissenschaftlicher) Artikel|
|Appears in Collections:||Publications without fulltext|
Show full item record
checked on Sep 24, 2020
Add Files to Item
Note about this record
Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.